Alert archive / Nevada / Flash Flood Warnings in 2010

Flash Flood Warning 49, NWS Las Vegas, NV

October 3, 2010Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Oct 3, 2010, 12:55 PM PDT for Clark County, Lincoln County, Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2010, 12:55 PM PDT (19:55 UTC)
Expired
Oct 3, 2010, 3:30 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

Counties Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 154 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WGUS55 KVEF 031955
FFWVEF
NVC003-017-023-032130-
/O.NEW.KVEF.FF.W.0049.101003T1955Z-101003T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1255 PM PDT SUN OCT 3 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
  SOUTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...
  THIS INCLUDES THE LOCATION OF MERCURY...
  EXTREME NORTHWESTERN CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 230 PM PDT

* AT 1247 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

&&

LAT...LON 3694 11614 3693 11574 3672 11581 3661 11593
      3661 11601 3659 11614

$$

JENSEN
3 follow-up statements
094 
WGUS75 KVEF 032032
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
132 PM PDT SUN OCT 3 2010

NVC003-017-023-032130-
/O.CON.KVEF.FF.W.0049.000000T0000Z-101003T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-NYE NV-LINCOLN NV-
132 PM PDT SUN OCT 3 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM PDT FOR
EXTREME SOUTHWESTERN LINCOLN...SOUTH CENTRAL NYE AND EXTREME
NORTHWESTERN CLARK COUNTIES...

AT 124 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL DEPICTED BY 
DOPPLER RADAR REMAINS OVER THE WARNED AREA.  FLASH FLOODING IN THE 
AREA IS LIKE AS INDICATIONS OF OVER POTENTIALLY UP TO TWO INCHES OF 
RAIN HAVE FALLEN SINCE 1230 PM PDT.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY
FLOWING WATER CAN CARRY VEHICLES AWAY.

&&

LAT...LON 3694 11614 3693 11574 3672 11581 3661 11593
      3661 11601 3659 11614

$$

JENSEN
020 
WGUS55 KVEF 032120
FFWVEF
NVC003-017-023-032230-
/O.EXT.KVEF.FF.W.0049.000000T0000Z-101003T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
220 PM PDT SUN OCT 3 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
  SOUTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...
  THIS INCLUDES THE LOCATION OF MERCURY...
  EXTREME NORTHWESTERN CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 330 PM PDT

* AT 211 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.  STRONG 
THUNDERSTORMS WHICH LIKELY ARE PRODUCING BRIEF HEAVY RAIN ARE 
CONTINUING TO FORM OR MOVE OVER THE WARNED AREA. ADDITIONAL RAINFALL 
ALONG WITH THE RAIN WHICH HAS ALREADY FALLEN WILL CONTINUE TO CREATE 
FLASH FLOOD CONDITIONS.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.

&&

LAT...LON 3694 11614 3693 11574 3672 11581 3661 11593
      3661 11601 3659 11614

$$

JENSEN
827 
WGUS75 KVEF 032227
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
327 PM PDT SUN OCT 3 2010

NVC003-017-023-032233-
/O.EXP.KVEF.FF.W.0049.000000T0000Z-101003T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-NYE NV-LINCOLN NV-
327 PM PDT SUN OCT 3 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM PDT FOR EXTREME
SOUTHWESTERN LINCOLN...SOUTH CENTRAL NYE AND EXTREME NORTHWESTERN
CLARK COUNTIES...

SHOWERS AND THUNDERSTORMS REMAIN OVER THE WARNED AREA...HOWEVER 
RAINFALL RATES AND INTENSITIES OF THE STORMS HAVE DECREASED. 
ALTHOUGH LIGHT RAIN WILL LIKELY OCCUR THROUGH THE REMAINDER OF THE 
AFTERNOON...HEAVY RAINFALL IS NO LONGER EXPECTED...THUS WILL ALLOW 
THE FLASH FLOOD WARNING TO EXPIRE AT 330 PM PDT.

PEOPLE WITHIN THE AREA SHOULD USE CAUTION AS FLOWING WATER IS LIKELY 
IN THE NORMALLY DRY WASHES OR OVER LOW WATER CROSSINGS.  

LAT...LON 3694 11614 3693 11574 3672 11581 3661 11593
      3661 11601 3659 11614

$$

JENSEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 9:45 AM PDT, 3 hours 10 minutes earlier.

Area forecast discussion, Oct 3, 9:45 AM PDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION UPDATA
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 AM PDT SUN OCT 3 2010

.SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS THE REGION TODAY AS A LOW PRESSURE SYSTEM OVER THE
CALIFORNIA COASTAL WATERS SLOWLY MOVES INLAND. A DRAMATIC CHANGE IN
THE WEATHER PATTERN WILL OCCUR EARLY NEXT WEEK...AS A MUCH COLDER
SYSTEM DIVES INTO THE REGION BY TUESDAY. TEMPERATURES WILL BE 15 TO
20 DEGREES BELOW NORMAL AND SHOWERY WEATHER WILL BRING A CHANCE OF
SNOW TO THE MOUNTAINS.
&&

.UPDATE...OVER THE MAJORITY OF THE FORECAST AREA CONDITIONS REMAIN
QUIET THIS MORNING...EXCEPT FOR ALONG THE COLORADO RIVER VALLEY
ZONES WHERE CONVECTION IS ONCE AGAIN FOCUSED. A GROUP OF STORMS THAT
RECENTLY ROLLED THROUGH BULLHEAD CITY/LAUGHLIN AND PRODUCED MODERATE
TO HEAVY RAIN IS NOW MOVING ACROSS THE LAKE MEAD NATIONAL
RECREATIONAL AREA. ANOTHER CLUSTER JUST SOUTH OF LAUGHLIN IS
FOLLOWING QUICKLY BEHIND...AND THIS CLUSTER IS EXPECTED TO HOLD
TOGETHER....WITH RADAR INDICATING APPROXIMATELY 50KTS AT 10KFT
HELPING TO SUSTAIN CONVECTION. THIS CLUSTER IS SHOWING THE BEST
ORGANIZATION OF THE WEEKEND SO FAR ACROSS THE FORECAST AREA AND WILL
NEED TO MONITOR CLOSELY FOR POTENTIAL SEVERE WEATHER CONDITIONS.
WILL ALSO NEED TO KEEP CLOSE WATCH ON RAINFALL AMOUNTS FROM ANY NEW
STORMS PASSING OVER THE LAKE MEAD NRA...WITH MOST BASINS ALREADY AT
50% OF THE RAINFALL TYPICALLY NEEDED BEFORE WE START TO AT LEAST SEE
MINOR FLOODING. FOR THIS AFTERNOON...LIS ARE PROGGED TO BE AS HIGH
AS -4 ACROSS SAN BERNARDINO COUNTY...WITH ABOUT -2 BEING THE AVERAGE
ACROSS THE AREA TODAY...AND THE CURRENT FORECAST LOOKS ON TRACK WITH
MODELS CONTINUING TO SHOW MORE WIDESPREAD CONVECTION DEVELOPING
ACROSS THE FORECAST AREA. -KENENDY-
&&

.PREV DISCUSSION...
248 AM PDT SUN OCT 3 2010

.SHORT TERM...THUNDERSTORMS ARE ONGOING AGAIN THIS MORNING IN THE
SOUTHEAST QUARTER OF THE CWFA...AND SHOULD SPREAD/DEVELOP FARTHER
NORTH AS THE DAY GOES ON AND THE LOW NEAR THE SOUTHERN CALIFORNIA
COAST SLOWLY LIFTS NORTHEAST. AS THE NORTHERN STREAM LOW DIVES DOWN
MONDAY AND TAKES UP RESIDENCE OVER OUR CWFA TUESDAY...THE FOCUS
SHIFTS TO THE NORTHERN CWFA IN THE AREA OF BEST DYNAMICS AND
INSTABILITY. CONFIDENCE IN THE DETAILS IS LOW...BECAUSE A SMALL
DIFFERENCE IN THE EXACT TRACK OF THE LOW COULD MAKE A BIG DIFFERENCE
IN THE SENSIBLE WEATHER IN ANY ONE PLACE /E.G. DOES LAS VEGAS END UP
DIRECTLY UNDER THE COLD CORE OR IN THE RELATIVELY WARM SOUTHERLY
FETCH JUST EAST OF THE CENTER/. CURRENT FORECAST REPRESENTS A BLEND
OF THE GUIDANCE. TEMPERATURES WILL BE COOLER TODAY...COOLER STILL ON
MONDAY...AND TUESDAY WILL LIKELY BE THE COOLEST DAY WITH HIGHS IN
LAS VEGAS ONLY IN THE LOWER 70S...A 30 DEGREE DROP FROM THE WEEK
BEFORE.

.LONG TERM...LITTLE CHANGE TO THE ONGOING FORECAST AS A DEEP LOW
PRESSURE SYSTEM DROPS OVER THE AREA THROUGH MUCH OF THE EXTENDED
PERIOD. IT LOOKS LIKE THE GREATEST CHANCE OF PRECIPITATION WILL BE
ACROSS THE NORTHERN HALF OF THE CWA...BUT MOST AREAS OF THE FORECAST
AREA WILL SEE AT LEAST A CHANCE. THERE WILL ALSO BE ENOUGH COLD AIR
TO BRING SNOW LEVELS DOWN TO AROUND 7500 FEET. MODELS BEGIN TO
DIFFER LATE IN THE WEEK AS THE LOW IS FORECAST TO SHIFT NORTHEAST.
THE GFS LIFTS THE LOW TO THE NORTHEAST AS A RIDGE BUILDS OVER THE
WEST COAST AND EVENTUALLY BRINGS MUCH WARMER TEMPERATURES BACK INTO
THE FORECAST. THE ECMWF ALSO SHOWS THE LOW LIFTING NORTHEAST...BUT
EVENTUALLY PINCHES ANOTHER CLOSED LOW OFF THE ORIGINAL LOW AND
RECENTERS IT OVER THE FORECAST AREA BY NEXT WEEKEND. RIGHT NOW AM
GOING TO BASE THE FORECAST ON THE GFS SOLUTION AND SHOW A GRADUAL
DRYING AND WARMING TREND LATE IN THE PERIOD.
&&

.AVIATION...FOR MCCARRAN...THE UNSETTLED WEATHER PATTERN WILL
REMAIN ACROSS THE REGION THIS WEEKEND AND MOST OF NEXT WEEK...AS LOW
PRESSURE CURRENTLY SITTING OFF THE SOUTHERN CALIFORNIA COAST MOVES
OVER THE AREA AND QUICKLY GETS REPLACED BY A DEEP UPPER LOW TO
SETTLE OVER THE SOUTHERN GREAT BASIN NEXT WEEK. THERE WILL BE
ISOLATED SHOWERS AND THUNDERSTORMS TODAY THROUGH TUESDAY WITH SOME
STORMS PRODUCING BRIEF HEAVY RAIN AND GUSTY WINDS. BEST CHANCE OF
SEEING WIDESPREAD RAIN SHOWERS WILL BE MONDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...UNSETTLED WEATHER WILL PERSIST OVER THE NEXT SEVERAL
DAYS AS AN AREA OF LOW PRESSURE CONTINUES TO SPIN OFF THE SOUTHERN
CALIFORNIA COAST. GUSTY WINDS AND CIGS AROUND 5KFT WILL BE POSSIBLE
IN AND NEAR ANY SHRA/TSRA ACTIVITY...WITH SCT-BKN CLOUDS AOA
10K FEET ELSEWHERE. THIS UNSETTLED WEATHER PATTERN WILL REMAIN IN
PLACE THROUGH MUCH OF NEXT WEEK.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

MORGAN/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 3, 2:26 AM PDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
226 AM PDT SUN OCT 3 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-040700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
226 AM PDT SUN OCT 3 2010 /226 AM MST SUN OCT 3 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND
TONIGHT. SEVERE WEATHER AND FLASH FLOODING ARE NOT LIKELY...BUT
ISOLATED OCCURRENCES CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE AT LEAST
THROUGH THURSDAY. MUCH COOLER AIR WILL ARRIVE TUESDAY AND STAY IN
PLACE THROUGH SATURDAY...POTENTIALLY LEADING TO SNOW IN THE HIGHER
MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 12:27 PM PDTAreal Flood AdvisoryVEF3 hr
Oct 3, 12:35 PM PDTAreal Flood AdvisoryVEFClark, Nye2 hr
Oct 3, 2:12 PM PDTFlash Flood WarningVEFNye93 min

Nearby

Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.